Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Shreveport, LA

April 2, 2012Franklin County, Red River County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2012, 2:38 PM CDT for Franklin County, Red River County, Titus County, Texas. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 2:38 PM CDT (19:38 UTC)
Expired
Apr 2, 2012, 3:45 PM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Franklin County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 2:55 PM CDTTSTM WND DMGMount Vernon, TXTREE DOWN CR 4115 ONE MILE NORTH OF 21
Apr 2, 3:30 PM CDTTSTM WND DMGClarksville, TXWINDOWS BLOWN OUT OF BUSINESSES IN CLARKSVILLE...DUE TO STRONG WIND AND DEBRIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1679 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS54 KSHV 021938
SVRSHV
TXC159-387-449-022045-
/O.NEW.KSHV.SV.W.0061.120402T1938Z-120402T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF HAGANSPORT...
  RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
  TITUS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...

* UNTIL 345 PM CDT

* AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PURLEY TO 6 MILES SOUTHWEST OF
  MOUNT PLEASANT TO COOKVILLE...OR ALONG A LINE EXTENDING FROM 6
  MILES NORTH OF WINNSBORO TO 6 MILES SOUTHWEST OF MOUNT PLEASANT TO
  9 MILES EAST OF MOUNT PLEASANT...AND MOVING NORTH AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
  VERNON...WILKERSON...BOGATA AND BAGWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3371 9532 3380 9499 3374 9486 3375 9481
      3374 9482 3372 9476 3333 9476 3332 9476
      3333 9478 3337 9480 3302 9482 3303 9490
      3307 9493 3307 9504 3303 9510 3296 9531
TIME...MOT...LOC 1938Z 174DEG 35KT 3307 9526 3315 9505
          3317 9483

$$

15
1 follow-up statement
740 
WWUS54 KSHV 022024
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT MON APR 2 2012

TXC159-449-022033-
/O.CAN.KSHV.SV.W.0061.000000T0000Z-120402T2045Z/
FRANKLIN TX-TITUS TX-
324 PM CDT MON APR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR TITUS AND FRANKLIN COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORMS HAVE EXITED TITUS AND FRANKLIN COUNTIES. 

LAT...LON 3380 9499 3374 9483 3375 9481 3374 9482
      3372 9476 3345 9476 3343 9481 3338 9486
      3340 9488 3338 9491 3340 9510 3337 9529
      3371 9532
TIME...MOT...LOC 2023Z 174DEG 35KT 3348 9530 3357 9510
          3369 9482

$$

TXC387-022045-
/O.CON.KSHV.SV.W.0061.000000T0000Z-120402T2045Z/
RED RIVER TX-
324 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR RED RIVER COUNTY...

AT 324 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BOGATA TO CLARKSVILLE
TO ENGLISH...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
HAGANSPORT TO CLARKSVILLE TO 14 MILES NORTH OF BOXELDER...MOVING
NORTH AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRYARLY...BAGWELL...DETROIT AND NEGLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3380 9499 3374 9483 3375 9481 3374 9482
      3372 9476 3345 9476 3343 9481 3338 9486
      3340 9488 3338 9491 3340 9510 3337 9529
      3371 9532
TIME...MOT...LOC 2023Z 174DEG 35KT 3348 9530 3357 9510
          3369 9482

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:59 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 2, 12:59 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT MON APR 2 2012

.DISCUSSION...

JUST UPDATED REMAINDER OF THE AFTERNOON/TONIGHT PORTION OF THE FCST
TO ENCOMPASS NEWLY ISSUED SVR WATCH 127 FOR THE REMAINING PORTIONS
OF OUR CWA UNTIL 00Z. COLD POOL OUTFLOW BOUNDARY REALLY BLOSSOMING
NOW JUST SOUTH OF THE I-20 CORRIDOR IN NE TX/NNW LA. CONVECTION
CONTINUES TO FEED ON STRONG INSTABILITY AXIS WHICH IS NOW SHIFTING
NORTHWARD FROM I-20 NORTHWARD. DAMAGING WINDS AND LARGE HAIL WILL
CONTINUE TO BE THE PRIMARY THREATS THROUGHOUT THIS AFTERNOON/EVENING.
ALSO RAISED POPS BASED ON CURRENT/FCST TRENDS AND LINE MOVEMENT.
LOWERED TEMPS SOMEWHAT DOWN SOUTH WHERE THE ATMOSPHERE HAS BEEN
WORKED OVER FROM PREVIOUS CONVECTION.

NO OTHER CHANGES ATTM...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  67  83  67  81 /  70  50  40  70  40
MLU  84  65  84  67  81 /  70  50  40  70  60
DEQ  84  63  80  61  79 /  60  60  50  70  30
TXK  84  65  82  65  79 /  60  60  50  70  30
ELD  84  64  83  64  80 /  70  60  40  70  60
TYR  83  66  81  62  79 /  70  50  50  70  20
GGG  83  66  82  64  80 /  70  50  50  70  20
LFK  83  68  83  67  82 /  70  20  40  70  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, Apr 2, 1:04 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 PM CDT MON APR 2 2012

ARZ050-051-059>061-070>073-LAZ003>006-014-OKZ077-TXZ096-097-
108>112-124>126-031200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-OUACHITA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
104 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS
NORTHEAST TEXAS AND NORTHWEST LOUISIANA WILL CONTINUE LIFTING NORTH
THROUGH THE AFTERNOON INTO THE EVENING HOURS. STRONG DAMAGING WIND
GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THIS LINE OF STRONG TO
SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE THREAT SHOULD
DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR WITH THE LOSS OF
DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND
OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN
KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA
TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND
SOUTHEAST OKLAHOMA TUESDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME
SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH
TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY RAINFALL
WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH WILL
FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET SOILS.
THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT LEAST
WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS DIMINISH
FROM WEST TO EAST WITH A FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE
SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING.

LAZ001-002-010>013-017>022-TXZ136>138-149>153-165>167-031200-
CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
104 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS
NORTHEAST TEXAS AND NORTHWEST LOUISIANA WILL CONTINUE LIFTING NORTH
THROUGH THE AFTERNOON INTO THE EVENING HOURS. STRONG DAMAGING WIND
GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THIS LINE OF STRONG TO
SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE THREAT SHOULD
DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR WITH THE LOSS OF
DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND
OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN
KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA
TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA
TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT
SHOULD DIMINISH TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY
RAINFALL WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH
WILL FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET
SOILS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT
LEAST WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS
DIMINISH FROM WEST TO EAST WITH A FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE
SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING.

13

In the hours before

Local storm report, Apr 2, 2:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             2 SE JENA               31.67N 92.10W
04/02/2012  E1.00 INCH       LA SALLE           LA   EMERGENCY MNGR

            QUARTER SIZE HAIL

&&

20
Local storm report, Apr 2, 2:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             OLLA                    31.90N 92.24W
04/02/2012  E1.00 INCH       LA SALLE           LA   BROADCAST MEDIA

            QUARTER SIZE HAIL IN OLLA

&&

20
Local storm report, Apr 2, 2:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     1 E RUSK                31.80N 95.13W
04/02/2012                   CHEROKEE           TX   NWS EMPLOYEE

            TREES DOWN ON POWERLINES ALONG HWY 84

&&

03
Local storm report, Apr 2, 2:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     RUSTON                  32.53N 92.64W
04/02/2012                   LINCOLN            LA   TRAINED SPOTTER

            POWER OUTAGES IN RUSTON, ESTIMATED 50 MPH WINDS

&&

20
Local storm report, Apr 2, 2:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     RUSTON                  32.53N 92.64W
04/02/2012                   LINCOLN            LA   TRAINED SPOTTER

            POWER IS OUT TO THE LOUISIANA TECH CAMPUS.

&&

20
Local storm report, Apr 2, 2:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     LONE STAR               32.94N 94.71W
04/02/2012                   MORRIS             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ON BIRD AND HOUSTON STREETS

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:12 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine63 min
Apr 2, 11:49 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Sabine, Shelby41 min
Apr 2, 12:19 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby56 min
Apr 2, 12:30 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Shelby60 min
Apr 2, 1:30 PM CDTSevere Thunderstorm WarningSHVCass, Gregg, Harrison, Marion, Upshur45 min
Apr 2, 2:13 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris62 min
Apr 2, 2:58 PM CDTSevere Thunderstorm WarningSHVBowie62 min
Apr 2, 3:45 PM CDTSevere Thunderstorm WarningSHVRed River60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.